MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION GEM Microvascular Anastomotic COUPLER; Device,anastomotic,microvascular

BAXTER HEALTHCARE CORPORATION GEM Microvascular Anastomotic COUPLER; Device,anastomotic,microvascular
Model Number GEM2753
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the ring of a gem coupler,2.5mm had opened.This occurred after a bilateral deep inferior epigastric perforator (diep) breast reconstruction procedure.Postoperative monitoring identified right breast swelling and lack of flap flow.The patient was returned to the operating room for re-examination and confirmation of flap failure.During the re-examination, the right sided coupler was observed to be open.The physician reported that the diep vein had separated from the internal mammary vein (imv) at the coupler site; however, the cause of the separation could not be determined.Attempts to recover the flap were unsuccessful.The reporting surgeon stated that the observed irreparable damage to the internal mammary vein suggested an avulsion mechanism rather than an intrinsic defect in the coupler itself.No additional information is available.
 
Additional Manufacturer Narrative
D4 udi: the expiration date is unknown; therefore, the udi will consist of the di and the lot #.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
GEM Microvascular Anastomotic COUPLER
Common Device Name
Device,anastomotic,microvascular
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SAINT PAUL - MCA
2575 university ave w.
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
+1(224)270-5355
MDR Report Key50024851
Report Number1416980-2026-02437
Device Sequence Number10551492
Product Code MVR
UDI-Device Identifier00844735002669
UDI-Public(01)00844735002669(10)SP25E07-2274179
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K861985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGEM2753
Device Catalogue Number511100250060
Device Lot NumberSP25E07-2274179
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GEM COUPLER,2.0MM,6PK
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown